Alert archive / South Dakota / Wind Advisories in 2023
Wind Advisory 7, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Apr 15, 2023, 2:27 PM CDT for 4 states. It took effect at Apr 16, 2023, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2023, 2:27 PM CDT (19:27 UTC)
- In effect from
- Apr 16, 2023, 11:00 AM CDT
- Expired
- Apr 16, 2023, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
All 39 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Davison County, SD, Hanson County, SD, Hutchinson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 21 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693 WWUS73 KFSD 151927 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 227 PM CDT Sat Apr 15 2023 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-054>056-060>062-065>071-160330- /O.NEW.KFSD.WI.Y.0007.230416T1600Z-230417T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody- Hanson-McCook-Minnehaha-Hutchinson-Turner-Bon Homme-Yankton-Union- Including the cities of Rock Rapids, George, Inwood, Larchwood, Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, Pipestone, Luverne, Wakefield, Ponca, Allen, South Sioux City, De Smet, Arlington, Lake Preston, Brookings, Howard, Madison, Orland, Flandreau, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, Beresford, Elk Point, Alcester, and Jefferson 227 PM CDT Sat Apr 15 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, northeast Nebraska and east central and southeast South Dakota. * WHEN...From 11 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong northwest winds coupled with low relative humidity values will create elevated fire danger conditions tomorrow. Please follow the necessary safety precautions if you are planning any outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
925 WWUS73 KFSD 160208 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 908 PM CDT Sat Apr 15 2023 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-054>056-060>062-065>071-161100- /O.CON.KFSD.WI.Y.0007.230416T1600Z-230417T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody- Hanson-McCook-Minnehaha-Hutchinson-Turner-Bon Homme-Yankton-Union- Including the cities of Rock Rapids, George, Inwood, Larchwood, Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, Pipestone, Luverne, Wakefield, Ponca, Allen, South Sioux City, De Smet, Arlington, Lake Preston, Brookings, Howard, Madison, Orland, Flandreau, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, Beresford, Elk Point, Alcester, and Jefferson 908 PM CDT Sat Apr 15 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, northeast Nebraska and east central and southeast South Dakota. * WHEN...From 11 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong northwest winds, coupled with low relative humidity values along and west of the Interstate 29 corridor, will create elevated fire danger conditions. Please follow the necessary safety precautions if you are planning any outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
207 WWUS73 KFSD 160758 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 258 AM CDT Sun Apr 16 2023 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-054>056-060>062-065>071-161600- /O.CON.KFSD.WI.Y.0007.230416T1600Z-230417T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody- Hanson-McCook-Minnehaha-Hutchinson-Turner-Bon Homme-Yankton-Union- Including the cities of Rock Rapids, George, Inwood, Larchwood, Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, Pipestone, Luverne, Wakefield, Ponca, Allen, South Sioux City, De Smet, Arlington, Lake Preston, Brookings, Howard, Madison, Orland, Flandreau, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, Beresford, Elk Point, Alcester, and Jefferson 258 AM CDT Sun Apr 16 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, northeast Nebraska and east central and southeast South Dakota. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong northwest winds, coupled with low relative humidity values along and west of the Interstate 29 corridor, will create elevated fire danger conditions. Please follow the necessary safety precautions if you are planning any outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
376 WWUS73 KFSD 161536 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1036 AM CDT Sun Apr 16 2023 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-054>056-060>062-065>071-170000- /O.CON.KFSD.WI.Y.0007.230416T1600Z-230417T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody- Hanson-McCook-Minnehaha-Hutchinson-Turner-Bon Homme-Yankton-Union- Including the cities of Rock Rapids, George, Inwood, Larchwood, Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, Pipestone, Luverne, Wakefield, Ponca, Allen, South Sioux City, De Smet, Arlington, Lake Preston, Brookings, Howard, Madison, Orland, Flandreau, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, Beresford, Elk Point, Alcester, and Jefferson 1036 AM CDT Sun Apr 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, northeast Nebraska and east central and southeast South Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong northwest winds, coupled with low relative humidity values along and west of the Interstate 29 corridor, will create elevated fire danger conditions. Please follow the necessary safety precautions if you are planning any outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
552 WWUS73 KFSD 161641 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1141 AM CDT Sun Apr 16 2023 SDZ038-053-059-170000- /O.EXA.KFSD.WI.Y.0007.000000T0000Z-230417T0000Z/ Beadle-Sanborn-Davison- Including the cities of Huron, Woonsocket, and Mitchell 1141 AM CDT Sun Apr 16 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Beadle, Sanborn and Davison Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong northwest winds, coupled with low relative humidity values along and west of the Interstate 29 corridor, will create elevated fire danger conditions. Please follow the necessary safety precautions if you are planning any outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-054>056-060>062-065>071-170000- /O.CON.KFSD.WI.Y.0007.000000T0000Z-230417T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody- Hanson-McCook-Minnehaha-Hutchinson-Turner-Bon Homme-Yankton-Union- Including the cities of Rock Rapids, George, Inwood, Larchwood, Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, Pipestone, Luverne, Wakefield, Ponca, Allen, South Sioux City, De Smet, Arlington, Lake Preston, Brookings, Howard, Madison, Orland, Flandreau, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, Beresford, Elk Point, Alcester, and Jefferson 1141 AM CDT Sun Apr 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, northeast Nebraska and east central and southeast South Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong northwest winds, coupled with low relative humidity values along and west of the Interstate 29 corridor, will create elevated fire danger conditions. Please follow the necessary safety precautions if you are planning any outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
275 WWUS73 KFSD 162338 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 638 PM CDT Sun Apr 16 2023 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-053>056-059>062-065>071-170045- /O.EXP.KFSD.WI.Y.0007.000000T0000Z-230417T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Sanborn- Miner-Lake-Moody-Davison-Hanson-McCook-Minnehaha-Hutchinson- Turner-Bon Homme-Yankton-Union- Including the cities of Rock Rapids, George, Inwood, Larchwood, Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, Pipestone, Luverne, Wakefield, Ponca, Allen, South Sioux City, Huron, De Smet, Arlington, Lake Preston, Brookings, Woonsocket, Howard, Madison, Orland, Flandreau, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, Beresford, Elk Point, Alcester, and Jefferson 638 PM CDT Sun Apr 16 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... While the wind advisory will be allowed to expire, strong northwesterly winds will likely continue into the evening with wind gusts between 30-40 mph possible. The winds will begin to gradually decrease overnight. If not already done, make sure to secure any loose items on patios or in backyards until the strong winds subside. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Apr 15, 12:34 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 15, 12:34 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1234 PM CDT Sat Apr 15 2023 .SHORT TERM...(Today and Tonight) Issued at 344 AM CDT Sat Apr 15 2023 KEY MESSAGES: 1. Much cooler temperatures for today with scattered showers persisting. Snow may mix with the rain in some areas today, then changing to all snow east of Interstate 29 by later tonight with light accumulations possible. 2. Precipitation ends on Sunday with temperatures moderating through Tuesday. 3. Cooler with increasing precipitation chances for the middle and end of next week. TODAY/TONIGHT: An upper level trough presently centered over the eastern portions of MT and WY very early this morning will shift eastward during the day, becoming oriented over the eastern Dakotas by 00Z this evening. This will result in periodic showers across mainly the southeastern half of our CWA through the day where the lift will be optimized as the primary vort lobe begins to round the base of the upper level trough. Cannot rule out an occasional rumble of thunder/lightning strike over northwestern IA in the afternoon with a couple hundred J/KG of elevated CAPE over that area during that time frame. Model soundings continue to show cooling thermal profiles through the day, with the column above 900-925 mb cooling below 0 degrees C, and cannot rule out that snow may mix in with the rain at times in some areas, though with temperatures in the upper 30s to lower 40s do not expect any accumulation. Northwesterly winds will remain gusty through the day with a decent surface pressure gradient in place an winds at the top of the mixed layer running 25 to 30 kts. The upper level trough shifts into the central Mississippi Valley and closes off by 12Z on Sunday. With the trough tracking to the east, the better precipitation chances will primarily be confined to areas east of Interstate 29 overnight. Surface temperatures will continue to slowly cool through the night - into the lower 30s by late tonight - and could have a bit of snow accumulation through our eastern MN/IA zones by 12Z on Sunday. With the warm ground and temperatures hovering right around freezing, would not expect much more than a few tenths of accumulation - though possibly up to an inch from Windom MN to Spencer IA. Northwest winds will continue to by gusty overnight. .LONG TERM...(Sunday through Friday) Issued at 344 AM CDT Sat Apr 15 2023 SUNDAY: The upper level low finally drifts into the western Great Lakes region on Sunday, with any lingering snow showers ending in our east on Sunday morning. Could see additional light snow accumulations before temperatures slowly climb through the morning. The 850 mb thermal trough shifts to the east during the day, and with decreasing clouds from west to east, highs will warm into the 50s west of Interstate 29, to 40s east of there. It will continue to be windy on Sunday with momentum transfer winds running around 30 to 35 kts. MONDAY/TUESDAY: Temperatures begin to moderate on Monday and Tuesday as an upper level ridge builds into the region. Highs both days will be in the 50s and 60s - touching on 70 through the MO River corridor on Tuesday. Winds will finally die down on Monday in a relaxing SPG, though unfortunately winds return on Tuesday as a surface trough deepens over the western High Plains. WEDNESDAY THROUGH FRIDAY: Models would suggest precipitation chances returning for the middle and end of the week, though there are many details to iron out with model discrepancies in both the upper level and surface pattern through this period. Signals support temperatures cooling back to below normal for the end of the week, with both NAEFS and ECMWF ensembles indicating 850 mb temperatures in the 10th percentile with respect to climatology during that time frame. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1234 PM CDT Sat Apr 15 2023 MVFR/IFR stratus currently blankets the region. Ceilings in the MVFR range reside for the majority of the area with only portions of southwest Minnesota seeings IFR ceilings. To go along with the ceilings, light rain is currently falling from Marshall, MN down to Arlington, SD and eastward into parts of northwest Iowa. While most of the precipitation this afternoon will be rain, a few snowflakes or ice pellets may mix in at times. Any chance for precipitation will come to an end this evening. Northwest winds will continue to gust into the 25-35 knot range through the rest of the the TAF period, with the strongest gusts occurring towards the end of the period. MVFR ceilings will sit at MVFR thresholds through the rest of today before raising to VFR levels at the end of the TAF period. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...JM LONG TERM...JM AVIATION...Meyers
Hazardous weather outlook, Apr 15, 5:11 AM CDT, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 511 AM CDT Sat Apr 15 2023 IAZ001>003-012>014-021-022-032-MNZ071-072-080-081-089-090-097-098- 161015- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Cherokee-Buena Vista-Ida- Lincoln-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock- 511 AM CDT Sat Apr 15 2023 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa and southwest Minnesota. .DAY ONE...Today and tonight. Light rain will change to light snow tonight with up to 1 inch of accumulation possible. Minor to Moderate flooding will continue through portions of the Big Sioux, Rock, and West Fork Des Moines rivers through this weekend. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Light snow will end on Sunday morning with additional light accumulation possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ020-031-NEZ013-014-SDZ038>040-050-052>071-161015- Plymouth-Woodbury-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme- Yankton-Clay-Union- 511 AM CDT Sat Apr 15 2023 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Light rain may mix with or change to light snow tonight. Little if any accumulation is expected. Minor to Moderate flooding will continue for portions of the Big Sioux river through this weekend. Rises will also begin on the James River, first around Huron where Moderate to Major flooding is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:42 PM CDT | River Flood Warning | FSD | Davison, Hanson | 63 days |
Nearby
Wind Advisories in South Dakota, 2023Wind Advisories in Iowa, 2023Wind Advisories in Minnesota, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.